Jump to main content
Jump to site search

Issue 9, 2017
Previous Article Next Article

Phototoxic reaction to a combined oral contraceptive (levonorgestrel/ethinylestradiol)

Author affiliations

Abstract

We present the case of a phototoxic skin reaction due to the regular intake of a combined oral contraceptive (levonorgestrel/ethinylestradiol). Upon spectrophotometer testing, we demonstrated high absorption in the UV-B region of the solar spectrum of the combined product (Ovoplex®), especially for the estrogen compound (ethinylestradiol).

Graphical abstract: Phototoxic reaction to a combined oral contraceptive (levonorgestrel/ethinylestradiol)

Back to tab navigation

Publication details

The article was received on 02 May 2017, accepted on 19 Jul 2017 and first published on 04 Aug 2017


Article type: Communication
DOI: 10.1039/C7PP00160F
Citation: Photochem. Photobiol. Sci., 2017,16, 1381-1383
  •   Request permissions

    Phototoxic reaction to a combined oral contraceptive (levonorgestrel/ethinylestradiol)

    N. A. Richarz, J. Aguilera, G. Castillo, M. J. Fuente, C. Ferrándiz and J. M. Carrascosa, Photochem. Photobiol. Sci., 2017, 16, 1381
    DOI: 10.1039/C7PP00160F

Search articles by author

Spotlight

Advertisements